MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FLEXIBLE SHAFT W/CIR CONNECTOR; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED

SMITH & NEPHEW, INC. FLEXIBLE SHAFT W/CIR CONNECTOR; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Catalog Number 71118200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during an internal fixation surgery, when the flexible shaft w/cir connector was removed it was found to have fractured in its distal portion, but without being disassembled from the device.The procedure was resumed, without any delay, using the same device.Patient was not harmed as consequence of this problem.The patient's health condition is stable.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during an internal fixation surgery, when the flexible shaft w/cir connector was removed it was found to have fractured in its distal portion, but without being disassembled from the device, then no piece fell into the patient.The procedure was resumed, without any delay, using the same device.Patient was not harmed as consequence of this problem.The patient's health condition is stable.

Brand Name
FLEXIBLE SHAFT W/CIR CONNECTOR
Common Device Name
PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21548047
Report Number1020279-2025-00448
Device Sequence Number11880896
Product Code HSD
UDI-Device Identifier03596010436528
UDI-Public3596010436528
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K121714
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71118200
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by Manufacturer03/12/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age26 YR
Patient SexMale
Patient Weight70 KG